Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2012, 6:28 PM MDT for Harding County, Union County, New Mexico. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2012, 6:28 PM MDT (00:28 UTC)
- Expired
- May 21, 2012, 7:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 149 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:50 PM MDT | TSTM WND DMG | 6 Nw Rosebud, NM | SMALL LIMBS OFF TREES WITH GUST FRONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS55 KABQ 220028
SVRABQ
NMC021-059-220130-
/O.NEW.KABQ.SV.W.0045.120522T0028Z-120522T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
628 PM MDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
SOUTH CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 730 PM MDT
* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF BUEYEROS...OR ABOUT 16 MILES NORTHEAST OF MOSQUERO...AND
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUEYEROS...
ROSEBUD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.
&&
LAT...LON 3615 10334 3579 10333 3566 10360 3594 10395
3614 10382
TIME...MOT...LOC 0027Z 297DEG 14KT 3598 10380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:20 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 21, 3:20 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT MON MAY 21 2012 .DISCUSSION... CURRENTLY...SEVERE THUNDERSTORM WATCH 287 JUST HIT THE WIRE COVERING NORTHEAST AND EAST CENTRAL NEW MEXICO FROM THE SANGRE DE CRISTOS...GUADALUPE COUNTY...AND DE BACA COUNTY EAST TO THE TEXAS BORDER TIL 10 PM MDT. CHIEF THREAT WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH MID EVENING. ACTIVE CONVECTION UNDERWAY HAS ALREADY DROPPED QUARTER SIZE HAIL IN LINCOLN COUNTY...WITH NICKELS IN COLFAX AS CONVECTION DEVELOPS IN ERNEST THIS AFTERNOON. ALOFT...RIDGE CORE CENTERED OVER CHIHUAHUA AND OUT OVER THE TROPICAL EAST PACIFIC DEFLECTING STRONG JET FLOW SLAMMING INTO THE NORTHERN CALIFORNIA AND OREGON COASTS UP AND OVER TO DEEP BROAD TROUGH OVER THE EASTERN U.S. MODELS...IN REASONABLE AGREEMENT INTO EARLY NEXT WORK WEEK. FAST FLOW ROARING OVER THE NORTHWEST WILL PENETRATE TO THE FOUR CORNERS BY EARLY WEDNESDAY MORNING WITH A PARADE OF UPSTREAM PULSES OF ENERGY DEEPENING AND STRENGTHENING THE TROUGH. TROUGH BASE WILL ROUND OUT OVER THE SOUTHWESTERN U.S. BY MIDWEEK BUT FLOW ALOFT WILL REMAIN VERY STRONG. ENERGY WORKING OUT OF THE QUEEN CHARLOTTE ISLANDS OFF THE CANADIAN COAST WILL PLUNGE SOUTH AND EAST TO CENTRAL OREGON LATE THURSDAY AND SOUTHERN NEVADA BY FRIDAY...BACKING FLOW ALOFT OVER NEW MEXICO SOLIDLY TO SOUTHWESTERLY AND REMAINING FAST AS THE WORK WEEK WINDS UP. CLOSED LOW WILL BEGIN EASTWARD DRIFT TO THE SALT LAKE AREA SATURDAY AND LIFT OUT TO THE NORTHERN PLAINS ON SUNDAY. CIRCULATION REMAINING TIGHT ENOUGH TO MAINTAIN CONTINUED SOUTHWEST FLOW OVER NEW MEXICO INTO MONDAY WITH FLOWS VEERING TO ZONAL AND STARTING TO EASE UP AS RIDGE CORE BUILDS OVER NORTHWESTERN NEW MEXICO TO START THE FOLLOWING WORK WEEK. FOR TONIGHT...CONVECTION CONTINUING WELL INTO THE EVENING FOR THE NORTHEAST AND EAST...WITH SOME STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS BEFORE THINGS CALM DOWN BY LATE EVENING...AND SOME LINGERING STORMS POSSIBLE AFTER MIDNIGHT. SOUTH TO SOUTHWEST WINDS WILL REMAIN BREEZY WELL PAST MIDNIGHT OVER THE EASTERN PLAINS NEAR THE TEXAS AND OKLAHOMA PANHANDLES. FOR TUESDAY...DEEPENING SURFACE TROUGH FROM EASTERN COLORADO INTO EASTERN NEW MEXICO WILL PUT TIGHT SURFACE PRESSURE GRADIENT ACROSS THE EASTERN HALF OF THE STATE...WITH COPIOUS MOMENTUM ALOFT BUILDING IN FROM THE WEST. WILL UPGRADE FIRE WEATHER WATCH TO WARNING FOR THE NORTHWEST PLATEAU AND HIGHLANDS...AND THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN WITH LOW HUMIDITIES AND WIDESPREAD BREEZY TO WINDY CONDITIONS. LOW LEVEL CONVERGENCE AND BEST DYNAMICS GOOD ENOUGH FOR SOME THUNDERSTORM COVERAGE EAST OF A RATON TO RUIDOSO LINE TUESDAY AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED THIS ROUND. TUESDAY TEMPERATURES WILL RUN WELL ABOVE NORMAL...ESPECIALLY OVER THE EAST WHERE UPPER 90S HIGH TEMPS WILL BE COMMON. FOR WEDNESDAY...SURFACE TROUGH DEEPENING RAPIDLY INTO CYCLONE OVER WESTERN KANSAS...WITH CIRCULATION REMAINING TIGHT AND GUSTY OVER EASTERN NEW MEXICO WITH INTENSIFYING WINDS ALOFT OVER THE REMAINDER OF THE STATE AS THE BROAD TROUGH OVER THE WESTERN U.S. ROUNDS OUT. CONTINUED BAKING HEAT OUT EAST AND SOUTH...WITH THE CENTURY MARK WITHIN REACH IN SPOTS SOUTH OF INTERSTATE 40 OVER THE EASTERN PLAINS. HUMIDITIES WILL BE RIDICULOUSLY LOW WITH WARNING LEVEL WIND SPEEDS ALREADY IN THE FORECAST FOR WESTERN AND CENTRAL SECTIONS OF THE STATE...WITH SPEEDS CLOSE IN THE EAST. WILL LOOK FOR A HIGH WIND WATCH GOING OUT FOR THESE SPOTS IN THE NEXT 12 HOURS. AREA WIDE FIRE WEATHER WATCH WILL GO UP TO A RED FLAG WARNING THIS AFTERNOON AS WEDNESDAY FIRE WEATHER CONDITIONS WILL PEG THE METER IN DANGER THROUGH WEDNESDAY EVENING. FOR THURSDAY...MODEST EASING OF WIND SPEEDS ALOFT WILL PROVIDE ASSOCIATED MODEST IMPACT ON SURFACE WIND SPEEDS AS ANOTHER WINDY DAY TAKES SHAPE WITH VERY DRY CONDITIONS CONTINUING...AND ANOTHER DAY OF FIRE WEATHER ISSUES WILL DOMINATE ALL BUT THE NORTHERN TIER OF THE STATE. TEMPERATURE TRENDS WILL LEVEL OFF TO BRING THE EASTERN PLAINS IN UNDER THE CENTURY MARK. OUTLOOK...FRIDAY THROUGH WEEKEND...BIG BUBBLE CLOSED LOW MOVING TO SOUTHERN NEVADA ON FRIDAY AND WOBBLING INTO THE CENTRAL ROCKIES THROUGH THE WEEKEND. PATTERN WILL INTENSIFY DRY LINE CONVERGENCE OVER THE EASTERN PLAINS BY SATURDAY...WITH A MEMORIAL DAY WEEKEND OF STRONG STORMS POSSIBLE THROUGH THE WEEKEND. FIRE WEATHER DANGER WILL REMAIN...ESPECIALLY FRIDAY AND SATURDAY AFTERNOONS. TEMPERATURES COOLING BACK TOWARD NORMAL THROUGH THE WEEKEND AS LOWER HEIGHTS MOVE INTO NEW MEXICO IN ASSOCIATION WITH EASTBOUND MAJOR SYSTEM PASSING TO THE NORTH OF THE STATE. SHY && .AVIATION... SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS TO BE MOST IMMEDIATE CONCERN INTO THE EVE MAINLY FROM EAST SLOPES OF CENTRAL MT CHAIN EAST ACROSS THE EASTERN PLAINS. SEVERE STORM POTENTIAL WILL INCLUDE LARGE HAIL AND WIND GUSTS BETWEEN 45 AND NEARLY 60 KTS. BEST SEVERE STORM CHANCES ACROSS MAINLY NORTH OF A LINE FROM PORTALES TO CLINES CORNERS. STORMS WILL ALSO CREATE MVFR PLUS BRIEFLY AND MORE LOCALLY IFR CIGS ALONG WITH SOME MT OBSCURATION. SEVERE THREAT SHOULD DIMINISH SOMEWHAT AFTER 05Z OR 06Z...BUT A FEW STORMS MAY WELL LINGER INTO THE PREDAWN HOURS. ISOLATED HIGH BASED SHOWERS AND STORMS NOT OUT OF THE QUESTION THROUGH 05Z BETWEEN THE RIO GRANDE VALLEY AND CONTINENTAL DIVIDE. SOME PATCHY LOW CIGS IN MVFR AND LOCALLY IFR RANGE ARE POSSIBLE BETWEEN ROUGHLY 07Z AND 16Z ACROSS PORTIONS OF THE EASTERN PLAINS AND PERHAPS THE EAST SLOPES OF SANDIA MTS DOWN TO EAST SLOPES SACRAMENTOS. VFR CONDITIONS RETURN ALL AREAS TOWARD NOON AND THE AFTN TUE. ISOLATED STORMS MAY RE FIRE BY EARLY OR MID AFTN TUE...BUT MAINLY CONFINED TO AREAS EAST OF A LINE FROM RATON TO RUIDOSO. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43 && .FIRE WEATHER... THUNDERSTORMS TO BE SCATTERED ACROSS EAST SLOPES OF CENTRAL MTN CHAIN EAST ACROSS EASTERN PLAINS LATE THIS AFTN THROUGH AT LEAST THE EARLY PREDAWN HOURS...BUT A FEW OF THESE WILL BE STRONG TO SEVERE THROUGH OT TIL THE MIDNIGHT HOUR. THESE WILL FEATURE SIGNIFICANT NUMBER OF LIGHTNING STRIKES...LARGE HAIL AND WIND GUSTS BETWEEN 45 AND 65 MPH...BUT STORMS THIS AREA SHOULD BE MORE WET THAN DRY. STILL SOME DRY LIGHTNING POSSIBLE JUST OUTSIDE THE RAIN CORES. LOW LEVEL MOISTURE HAS LARGELY BEEN MIXED OUT FROM RIO GRANDE WEST TO THE DIVIDE...BUT JUST ENOUGH MAY REMAIN HERE TO GENERATE ISOLATED AND RELATIVELY SHORT LIVED DRY STORMS THROUGH 10 OR 11 PM MDT. THESE WILL HAVE A FEW LIGHTNING STRIKES AND WIND GUSTS BETWEEN 30 AND 45 MPH. OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR OR VERY LOCALLY FAIR FROM THE CONT DVD TO THE ARIZONA BORDER. SOME LOW LEVEL MOISTURE MAY TRY TO OOZE BACK INTO THE RIO GRANDE VALLEY TONIGHT...BUT LESS SO AND MORE SHALLOW THAN SUNDAY NIGHT. TUE SHOULD BE A DRIER DAY WITH INCREASING WINDS. MIN RH VALUES WILL FALL TO 12 PERCENT OR LOWER TUE AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE IS USHERED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO ERUPT RELEGATED TO AREAS MAINLY EAST OF A RATON TO RUIDOSO LINE. THESE WILL BE A WET DRY MIX...BUT TRENDING A LITTLE MORE DRY THAN WET. WITH THE WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAIN STILL INDICATED TO HAVE CRITICAL FIRE WX POTENTIAL...WILL UPGRADE WATCH TO A WARNING FOR THIS REGION. AFTER A WARMER THAN NORMAL TUE NIGHT WITH POOR RH RECOVERIES FORECAST ACROSS MOST ALL OF NORTH AND CENTRAL NEW MEXICO...CRITICAL FIRE WEATHER CONDITIONS STILL LIKELY TO BE WIDESPREAD MOST OF DAY AND EVE WEDNESDAY SO EARLIER ISSUED WATCH TO BE UPGRADED TO WARNING WITH THIS PACKAGE. HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10 PERCENT...AND HIGH TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED. MIXING HEIGHTS TO BETWEEN 450 AND 600 MB AND A DEEPENING SURFACE LOW WILL ALLOW FOR STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS BETWEEN 45 AND 60 MPH A PRETTY GOOD BET. THIS MAY WELL BE A NEARLY 12 HOUR PERIOD OF CRITICAL CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. MUCH MORE LOCALIZED CRITICAL CONDITIONS COULD PERSIST EVEN PAST THE EVE HOURS WED. ON THU THERE MAY BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE OVER THE NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG AND SOUTH OF A GRANTS TO CLAYTON LINE. TEMPERATURES WILL ALSO BEGIN TO FALL TO NEAR AVERAGE OR BELOW IN THE NORTHWEST QUARTER OR THIRD. CHANCES FOR A FEW SHOWERS AND STORMS RETURN TO THE EASTERN PLAINS BY FRI NIGHT OR SAT AS A FRONT INCREASES LOW LEVEL MOISTURE THERE. HOWEVER...THE WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS FRIDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE GREAT BASIN INCREASING WINDS PERHAPS ONCE AGAIN. VENTILATION THROUGH THE WORK WEEK WILL BE VERY GOOD TO EXCELLENT JUST ABOUT ALL AREAS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 88 52 86 / 0 0 0 0 DULCE........................... 38 83 37 79 / 5 0 0 0 CUBA............................ 41 86 40 83 / 10 0 0 0 GALLUP.......................... 44 85 48 82 / 0 0 0 0 EL MORRO........................ 42 81 41 77 / 5 0 0 0 GRANTS.......................... 43 85 44 81 / 5 0 0 0 QUEMADO......................... 49 83 47 82 / 0 0 0 0 GLENWOOD........................ 52 90 49 88 / 0 0 0 0 CHAMA........................... 37 76 36 73 / 10 0 0 0 LOS ALAMOS...................... 52 83 52 81 / 10 0 0 0 PECOS........................... 50 83 51 81 / 20 10 5 0 CERRO/QUESTA.................... 42 80 40 77 / 20 5 5 0 RED RIVER....................... 37 71 38 69 / 20 10 5 0 ANGEL FIRE...................... 35 74 35 71 / 20 10 5 0 TAOS............................ 44 82 41 80 / 10 5 5 0 MORA............................ 47 80 48 78 / 20 10 5 0 ESPANOLA........................ 48 89 48 87 / 10 0 0 0 SANTA FE........................ 49 83 48 81 / 10 5 5 0 SANTA FE AIRPORT................ 53 87 50 85 / 10 5 5 0 ALBUQUERQUE FOOTHILLS........... 60 89 58 87 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 62 91 61 89 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 56 92 56 91 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 57 92 56 91 / 10 0 0 0 LOS LUNAS....................... 58 93 55 92 / 10 0 0 0 RIO RANCHO...................... 58 92 58 90 / 10 0 0 0 SOCORRO......................... 58 95 58 94 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 47 82 46 81 / 10 5 5 0 TIJERAS......................... 56 88 54 86 / 10 5 0 0 MORIARTY/ESTANCIA............... 47 90 47 88 / 20 5 5 0 CLINES CORNERS.................. 53 83 53 81 / 20 10 5 0 GRAN QUIVIRA.................... 56 86 54 85 / 20 5 5 0 CARRIZOZO....................... 57 89 57 90 / 10 5 5 0 RUIDOSO......................... 55 82 57 81 / 20 20 10 0 CAPULIN......................... 49 84 49 84 / 30 10 5 0 RATON........................... 48 90 49 88 / 20 10 5 0 SPRINGER........................ 49 89 51 87 / 30 10 5 0 LAS VEGAS....................... 52 84 53 83 / 30 10 5 0 CLAYTON......................... 59 91 60 91 / 30 10 5 0 ROY............................. 54 88 56 87 / 40 10 5 0 CONCHAS......................... 59 95 60 94 / 40 10 5 0 SANTA ROSA...................... 61 94 61 93 / 30 10 5 0 TUCUMCARI....................... 63 97 63 98 / 30 10 5 0 CLOVIS.......................... 60 91 62 95 / 30 10 10 0 PORTALES........................ 60 92 61 96 / 30 20 10 0 FORT SUMNER..................... 62 98 62 99 / 30 10 5 0 ROSWELL......................... 62 97 62 100 / 20 10 5 0 PICACHO......................... 60 92 60 93 / 20 10 5 0 ELK............................. 58 86 58 87 / 30 10 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101-103-105-107. RED FLAG WARNING FROM 10 AM TO 11 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. && SHY/43
Hazardous weather outlook, May 21, 5:24 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT MON MAY 21 2012 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
In the hours before
Special weather statement, May 21, 4:04 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 PM MDT MON MAY 21 2012 NMZ529-532-533-212245- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 404 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES THROUGH 445 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DILIA...OR ABOUT 25 MILES SOUTHEAST OF LAS VEGAS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...COLONIAS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3527 10459 3503 10487 3526 10509 3537 10501 TIME...MOT...LOC 2204Z 302DEG 10KT 3528 10498 KJ
Special weather statement, May 21, 5:42 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 PM MDT MON MAY 21 2012 NMZ532>534-220030- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 542 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN QUAY AND EXTREME NORTHEASTERN GUADALUPE COUNTIES THROUGH 630 PM MDT... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CONCHAS...OR ABOUT 27 MILES WEST OF TUCUMCARI...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...CONCHAS LAKE STATE PARK AND CONCHAS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3545 10378 3507 10383 3521 10433 3538 10427 TIME...MOT...LOC 2342Z 254DEG 17KT 3528 10418 43 43
Special weather statement, May 21, 5:47 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT MON MAY 21 2012
NMZ530-531-220015-
HARDING COUNTY-UNION COUNTY-
547 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN UNION AND
NORTHWESTERN HARDING COUNTIES THROUGH 615 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORMS IN NORTHWEST HARDING COUNTY 6 MILES
NORTHEAST OF MILLS...OR ABOUT 27 MILES SOUTHEAST OF
SPRINGER...MOVING EAST SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THE STORMS.
AREAS AFFECTED BY THE STORMS INCLUDE...CHICOSA LAKE STATE PARK AND
YATES.
THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3604 10380 3596 10414 3610 10437 3621 10441
3622 10411 3622 10393
TIME...MOT...LOC 2346Z 284DEG 12KT 3614 10417Local storm report, May 21, 5:52 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL TREMENTINA 35.46N 104.50W
05/21/2012 E0.75 INCH SAN MIGUEL NM STORM CHASER
&&
EVENT NUMBER ABQ1201182
CHJSpecial weather statement, May 21, 5:54 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MDT MON MAY 21 2012 NMZ531-532-534-220045- EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY- 554 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL...CENTRAL QUAY AND SOUTHERN HARDING COUNTIES THROUGH 645 PM MDT... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF CONCHAS DAM...OR ABOUT 22 MILES SOUTH OF MOSQUERO...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL QUAY...EASTERN SAN MIGUEL AND SOUTHERN HARDING COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3557 10364 3523 10370 3538 10413 3556 10409 TIME...MOT...LOC 2354Z 278DEG 12KT 3546 10400 43
Local storm report, May 21, 6:27 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 20 N TUCUMCARI 35.46N 103.73W
05/21/2012 M1.00 INCH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201183
RJOJOLAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 58 min |
| May 21, 6:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Harding, Quay, San Miguel | 54 min |
| May 21, 7:03 PM MDT | Special Weather Statement | ABQ | Harding | 42 min |
| May 21, 7:28 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 47 min |
| May 21, 7:36 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 24 min |
| May 21, 7:46 PM MDT | Areal Flood Advisory | ABQ | Curry, Harding, Quay, San Miguel, Union | 104 min |
| May 21, 8:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 59 min |
| May 21, 9:14 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| May 21, 11:53 PM MDT | Special Weather Statement | ABQ | Guadalupe | 67 min |
| May 22, 1:29 AM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
| May 22, 2:00 AM MDT | Special Weather Statement | ABQ | De Baca | 45 min |
| May 22, 4:05 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 24 hr |
| May 22, 4:28 AM MDT | High Wind Watch | ABQ | 24 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.